Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

July 5, 2016Johnson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 5, 2016, 4:49 PM EDT for Johnson County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2016, 4:49 PM EDT (20:49 UTC)
Expired
Jul 5, 2016, 5:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

County Johnson County, GA

The radar

The Robins AFB radar (KJGX), 40 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1207 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS82 KFFC 052049
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT TUE JUL 5 2016
 
GAZ074-084-085-097-052115-
JOHNSON GA-WILKINSON GA-WASHINGTON GA-LAURENS GA-
449 PM EDT TUE JUL 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...
SOUTHEASTERN WILKINSON...SOUTHERN WASHINGTON AND NORTHERN LAURENS
COUNTIES UNTIL 515 PM EDT...

AT 448 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTHEAST OF
TOOMSBORO...OR 12 MILES NORTHWEST OF DUBLIN...MOVING NORTHEAST AT 50
MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WRIGHTSVILLE...HARRISON...LOVETT...TUCKERS CROSSROAD...SPANN...DONOVAN AND
CHAPPELLS MILL.

LAT...LON 3258 8305 3274 8311 3293 8276 3266 8264
TIME...MOT...LOC 2048Z 246DEG 42KT 3270 8299 

$$

16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:50 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 5, 2:50 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
250 PM EDT TUE JUL 5 2016

.SHORT TERM /Tonight through Wednesday Night/...
Good coverage of convection this afternoon as the initial short wave
approaches. Ample cloud cover has helped to limit instability across
the area...however moderate mid-level winds and upper support has
resulted in a few strong storms with wind gusts into the 25-35MPH
range. Should see a general diminishing trend as we head into the
evening as the short wave passes and heating subsides. Models
showing another wave approaching early tomorrow and sweeping across
during the day. Will likely see a similar scenario to today with
coverage peaking a bit earlier than normal for summertime convection
and sweeping west to east across the area. Have seen heat index
values pushing 100-105 across the Heat Advisory area where
convection has been limited so far today. Cloud cover has kept
temperatures from reaching quite as high as earlier anticipated...
but HI values close enough to leave the advisory in place through
expiration time of 6PM. Forecast Heat Index values tomorrow are
close to advisory levels in the far southeast but areal extent and
confidence too low right now for a new advisory. Later shifts will
need to keep an eye on this for a possible warmer trend.

20

.LONG TERM /Thursday through Tuesday/...
No changes have been made to the current long term. Models
still on track with existing forecast. Precious discussion
is included below.

41

&&

.Previous.../Issued 347 AM EDT TUE JUL 5 2016/...
LONG TERM /Wednesday Night through Monday/... Long Range models
show good agreement with weak disturbances keeping a chance of
showers and possibly a few thunderstorms in the forecast across
north GA Wednesday night and into Thursday. At this time... models
are exiting these disturbances east by Thursday afternoon with
increased ridging and a weak northwest flow aloft developing by
Thursday evening. The west to northwest flow should push some
drier air into the forecast area for Friday and help hold
afternoon convection down to more isolated in coverage. This
appears to be short-lived as a low pressure system pushes across
the Great Lakes region Friday night and drags a frontal boundary
into the TN Valley region by Saturday morning. Although confidence
of the front sagging into the state is low to medium for this time
of year... models are currently showing the front slipping into at
least north GA on Saturday and helping to provide a focus for
afternoon convection. The stalled boundary... coupled with an
active west to northwest flow aloft will warrant showing a chance
of showers and thunderstorms over the weekend and into the first
of next week. Otherwise... expecting slightly warmer than normal
temperatures to prevail... with highs generally in the 90s and
lows in the 70s... except 80s and 60s respectively in the
mountains.

39

AVIATION...
18Z Update...

Generally VFR conditions expected outside of convection through 06Z.
Will likely see at least scattered areas of MVFR or lower
visibilities and possibly ceilings developing between 06Z and 12Z.
Confidence is not high enough to include any restrictions at the TAF
sites except for periods associated with scattered convection.
Scattered convection through 00Z with a diminishing trend after.
There is a good chance for increasing coverage of showers and
thunderstorms across the northwest again between 08Z and 14Z with
scattered convection areawide after 14Z. Winds will remain southwest
to west 8-12KT w/ gusts 16-20KT through 00Z...diminishing to 3-8KT
after.

//ATL Confidence...18Z Update...

High for wind speeds/direction outside of convection...Medium all
other elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  92  74  94 /  40  40  30  30
Atlanta         76  90  74  93 /  40  40  30  30
Blairsville     69  87  70  88 /  50  50  30  40
Cartersville    72  90  75  93 /  40  50  30  30
Columbus        76  92  76  95 /  50  40  20  30
Gainesville     73  90  73  91 /  40  40  30  30
Macon           75  93  75  97 /  40  30  20  30
Rome            72  90  74  95 /  50  50  30  30
Peachtree City  73  91  73  94 /  40  40  30  30
Vidalia         76  96  77  96 /  30  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 6 PM EDT this evening FOR THE FOLLOWING
ZONES: Baldwin...Bibb...Bleckley...Crawford...Crisp...Dodge...
Dooly...Emanuel...Glascock...Greene...Hancock...Houston...
Jasper...Jefferson...Johnson...Jones...Laurens...Macon...
Monroe...Montgomery...Peach...Pulaski...Putnam...Taliaferro...
Telfair...Toombs...Treutlen...Twiggs...Warren...Washington...
Wheeler...Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...20
LONG TERM....41
AVIATION...20
Hazardous weather outlook, Jul 5, 3:27 AM EDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 AM EDT TUE JUL 5 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060730-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
327 AM EDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED STRONG STORMS POSSIBLE TODAY FOR MUCH OF THE AREA AND
DANGEROUS HEAT IN EAST CENTRAL GEORGIA...

AN UPPER DISTURBANCE WILL HELP SPARK SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY.
A FEW STORMS COULD BECOME STRONG... MAINLY ALONG AND NORTH OF A
LAGRANGE TO WARRENTON LINE BETWEEN NOON AND 10 PM. THUNDERSTORM
CHANCES SHOULD DIMINISH BY 11 PM WITH LOSS OF DAYTIME HEATING.

MUCH OF EAST CENTRAL GEORGIA LOOKS TO REACH HEAT INDICES OF 105
DEGREES THIS AFTERNOON. A HEAT ADVISORY HAS BEEN ISSUED
ACCORDINGLY FROM NOON UNTIL 6 PM. PLEASE SEE THE NPW-FFC PRODUCT
FOR MORE DETAILS.

WEATHER HAZARDS EXPECTED...
ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE
STRONG GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY DOWNPOURS.

DANGEROUS HEAT IN EAST CENTRAL GEORGIA WILL BRING THE EXTRA RISK
OF HEAT EXHAUSTION OR HEAT STROKE THIS AFTERNOON. PLEASE LIMIT
OUTDOOR EXPOSURE AND DRINK PLENTY OF FLUIDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND
CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG DURING THE
AFTERNOON AND EVENING... WITH THE MAIN THREATS BEING GUSTY
WINDS... FREQUENT LIGHTNING AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 5, 3:40 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT TUE JUL 5 2016

GAZ050-060-061-073-052000-
BALDWIN GA-GREENE GA-PUTNAM GA-HANCOCK GA-
340 PM EDT TUE JUL 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BALDWIN...GREENE...
EASTERN PUTNAM AND WESTERN HANCOCK COUNTIES UNTIL 400 PM EDT...

AT 337 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER GREENVILLE
THROUGH EATONTON TO MILLEDGEVILLE...MOVING NORTHEAST AT 30 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...GREENSBORO...UNION POINT...WOODVILLE...WHITE PLAINS...
SILOAM...MIDWAY-HARDWICK...REYNOLDS PLANTATION...LIBERTY...PENFIELD...
HARDWICK...BEULAH...ROCKVILLE...DEVEREUX...ALLENWOOD...VEAZEY...UNDERWOOD...
OCONEE SPRINGS PARK AND SHOULDERBONE.

LAT...LON 3315 8302 3302 8327 3364 8323 3370 8312
      3371 8305 3369 8301
TIME...MOT...LOC 1937Z 236DEG 26KT 3340 8329

16
Special weather statement, Jul 5, 3:44 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT TUE JUL 5 2016

GAZ072-082-083-052015-
TWIGGS GA-JONES GA-BIBB GA-
344 PM EDT TUE JUL 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TWIGGS...
SOUTHEASTERN JONES AND BIBB COUNTIES UNTIL 415 PM EDT...

AT 344 PM EDT...A STRONG THUNDERSTORM WAS NEAR PAYNE CITY...OR NEAR
MACON...MOVING EAST AT 35 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MACON...GRAY...PAYNE...PAYNE CITY...WESLEYAN...JAMES...DRY BRANCH...
SKIPPERTON...RUTLAND...FRANKLINTON...LIZELLA...GRISWOLDVILLE...MOUNTAIN
SPRINGS...POSTELL...FITZPATRICK...LAKE TOBESOFKEE...CROSS KEYS AND
ARKWRIGHT.

LAT...LON 3272 8376 3271 8377 3273 8381 3288 8385
      3289 8382 3302 8348 3275 8340 3269 8373
      3270 8373 3269 8374
TIME...MOT...LOC 1944Z 250DEG 30KT 3281 8371

16
Special weather statement, Jul 5, 4:05 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT TUE JUL 5 2016

GAZ050-051-061-052030-
TALIAFERRO GA-GREENE GA-HANCOCK GA-
405 PM EDT TUE JUL 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALIAFERRO...
SOUTHEASTERN GREENE AND HANCOCK COUNTIES UNTIL 430 PM EDT...

AT 403 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR GREENVILLE
THROUGH SPARTA TO NORTHWEST OF SANDERSVILLE...MOVING NORTHEAST AT
30 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SPARTA...CRAWFORDVILLE...WHITE PLAINS...SILOAM...SPRINGFIELD...ALEXANDER
STEPHENS PARK...POWELTON...CULVERTON...BEULAH...DEVEREUX...ROBINSON...
LINTON...SANDY CROSS AND SHOULDERBONE.

LAT...LON 3320 8286 3313 8290 3311 8297 3308 8301
      3308 8305 3305 8310 3308 8312 3315 8309
      3316 8312 3351 8313 3364 8289 3362 8288
      3364 8287 3365 8283 3352 8282 3346 8287
      3343 8282 3322 8280
TIME...MOT...LOC 2003Z 236DEG 26KT 3320 8301

16
Special weather statement, Jul 5, 4:08 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT TUE JUL 5 2016

GAZ072-073-083-084-052045-
TWIGGS GA-WILKINSON GA-BALDWIN GA-JONES GA-
408 PM EDT TUE JUL 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TWIGGS...NORTHWESTERN
WILKINSON...SOUTHWESTERN BALDWIN AND SOUTHEASTERN JONES COUNTIES
UNTIL 445 PM EDT...

AT 407 PM EDT...A STRONG THUNDERSTORM WAS NEAR GORDON...OR 10 MILES
SOUTHEAST OF GRAY...MOVING EAST AT 40 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...IRWINTON...GORDON...IVEY...MCINTYRE...TOOMSBORO...
MIDWAY-HARDWICK...COOPERS...SCOTTSBORO...JAMES...HARDWICK...MOUNTAIN
SPRINGS...MYRICKS MILL...ALLENWOOD...FITZPATRICK...GREENBERRY CROSSROADS
AND PANCRAS.

LAT...LON 3274 8346 3300 8351 3310 8317 3282 8306
TIME...MOT...LOC 2007Z 249DEG 36KT 3288 8343

16
Special weather statement, Jul 5, 4:28 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT TUE JUL 5 2016

GAZ062-074>076-052100-
GLASCOCK GA-WASHINGTON GA-JEFFERSON GA-WARREN GA-
428 PM EDT TUE JUL 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR GLASCOCK...EASTERN WASHINGTON...
JEFFERSON AND SOUTHEASTERN WARREN COUNTIES UNTIL 500 PM EDT...

AT 426 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR GIBSON THROUGH
SANDERSVILLE TO WEST OF LOUISVILLE...MOVING EAST AT 40 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SANDERSVILLE...LOUISVILLE...GIBSON...WRENS...WADLEY...DAVISBORO...HARRISON...
STAPLETON...BARTOW...AVERA...MITCHELL...RIDDLEVILLE...EDGE HILL...EDGEHILL...
STELLAVILLE...WARTHEN...STAPLETONS CROSSROADS...DOWNS...MOXLEY AND
HAMBURG STATE PARK.

LAT...LON 3315 8227 3307 8229 3295 8227 3291 8228
      3282 8257 3279 8262 3278 8266 3280 8268
      3279 8270 3318 8287 3320 8285 3334 8244
      3331 8240 3331 8233 3327 8229 3327 8226
      3323 8223
TIME...MOT...LOC 2026Z 248DEG 34KT 3305 8261

16
Special weather statement, Jul 5, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT TUE JUL 5 2016

GAZ074-084-085-097-052115-
JOHNSON GA-WILKINSON GA-WASHINGTON GA-LAURENS GA-
449 PM EDT TUE JUL 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...
SOUTHEASTERN WILKINSON...SOUTHERN WASHINGTON AND NORTHERN LAURENS
COUNTIES UNTIL 515 PM EDT...

AT 448 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTHEAST OF
TOOMSBORO...OR 12 MILES NORTHWEST OF DUBLIN...MOVING NORTHEAST AT 50
MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WRIGHTSVILLE...HARRISON...LOVETT...TUCKERS CROSSROAD...SPANN...DONOVAN AND
CHAPPELLS MILL.

LAT...LON 3258 8305 3274 8311 3293 8276 3266 8264
TIME...MOT...LOC 2048Z 246DEG 42KT 3270 8299

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:21 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Crawford, Crisp, Dodge and 28 more15 hr
Jul 5, 11:33 AM EDTSpecial Weather StatementFFCCherokee, Cobb, Forsyth, Hall27 min
Jul 5, 12:42 PM EDTSpecial Weather StatementFFCCarroll, Haralson, Polk33 min
Jul 5, 1:31 PM EDTSpecial Weather StatementFFCDouglas, Fulton29 min
Jul 5, 2:02 PM EDTSpecial Weather StatementFFCMuscogee28 min
Jul 5, 2:03 PM EDTSpecial Weather StatementFFCDeKalb, Fulton27 min
Jul 5, 2:32 PM EDTSpecial Weather StatementFFCGwinnett28 min
Jul 5, 2:40 PM EDTSpecial Weather StatementFFCLamar, Spalding20 min
Jul 5, 2:48 PM EDTSevere Thunderstorm WarningFFCWalton27 min
Jul 5, 2:56 PM EDTSpecial Weather StatementFFCButts, Monroe34 min
Jul 5, 3:09 PM EDTSpecial Weather StatementFFCJasper36 min
Jul 5, 3:25 PM EDTSpecial Weather StatementFFCPutnam35 min
Jul 5, 3:40 PM EDTSpecial Weather StatementFFCBaldwin, Greene20 min
Jul 5, 3:44 PM EDTSpecial Weather StatementFFCBibb31 min
Jul 5, 4:05 PM EDTSpecial Weather StatementFFCHancock, Taliaferro25 min
Jul 5, 4:08 PM EDTSpecial Weather StatementFFCBaldwin, Wilkinson37 min
Jul 5, 4:28 PM EDTSpecial Weather StatementFFCGlascock, Jefferson32 min
Jul 5, 5:47 PM EDTSpecial Weather StatementFFCEmanuel28 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.